Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 37, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 2, 2000, 2:38 PM CST for Caddo County, Comanche County, Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 2, 2000, 2:38 PM CST (20:38 UTC)
- Expired
- Mar 2, 2000, 3:30 PM CST
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caddo County, OK, Comanche County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 2:45 PM CST | Hail 0.75 | Anadarko, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2225 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 022039 SVROKC OKC015-031-022130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 238 PM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CADDO COUNTY IN SOUTHWEST OKLAHOMA NORTHERN COMANCHE COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 330 PM CST * AT 238 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MEERS...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE ANADARKO...APACHE...BOONE... CYRIL...MEERS AND STECKER HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM. LAT...LON 3483 9871 3469 9861 3485 9817 3518 9824( MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:35 PM CST, 3 minutes earlier.
Area forecast discussion, Mar 2, 2:35 PM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 235 PM CST THU MAR 2 2000 THE MAIN ISSUE FOR THIS FORECAST IS THE POTENTIAL FOR HEAVY RAIN TONIGHT IN NORTH CENTRAL OK. WITH 50 TO 60 KT 850 WINDS STRONGLY ADVECTING MOISTURE OVER THE WARM FRONT AND OVER AN INCH OF RAIN THAT HAS FALLEN IN HEADWATERS SINCE SUNRISE, A FLOOD WATCH WILL BE EFFECTIVE FOR NORTH CENTRAL OK TONIGHT. UP TO AN ADDITIONAL 1.25 INCHES OF RAIN MAY FALL OVER NORTH CENTRAL OK AND THE UPSTREAM REACHES OF THE CHIKASKIA AND SALT FORK OF THE ARKANSAS RIVERS OVERNIGHT. THE UPPER LOW IS ON A TRACK TO MOVE WEST TO EAST ACROSS NORTHERN OK BY FRIDAY MORNING GENERATING LIFT IN THE NEARLY SATURATED ATMOSPHERE. STEEP MID-LEVEL LAPSE RATES WILL BE SUFFICIENT FOR SOME THUNDERSTORMS OVER MUCH OF OK THROUGH THIS EVENING. THE SURFACE LOW WILL TRACK EAST ACROSS SOUTHERN OK OR NORTHERN TX AND BE NEAR TEXARKANA BY SUNRISE FRIDAY. THUNDERSTORMS WILL CONTINUE TO FORM EARLY THIS EVENING AS THE DRYLINE MOVES THROUGH SOUTH CENTRAL AND SOUTHEAST OK. SEE THE THUNDERSTORM OUTLOOK FOR FURTHER DETAILS. THE TRACK OF THE UPPER SYSTEM WILL KEEP CLOUDS AROUND FOR A WHILE ON FRIDAY IN CENTRAL SECTIONS AS GUSTY NORTH WINDS BRING IN A MORE SEASONABLE AIRMASS. THE SOUTHERN ROCKIES HIGH PRESSURE SHOULD SETTLE OVER OK FRIDAY NIGHT WITH DRY AND MILD CONDITIONS INTO SATURDAY. THE NEXT CHANCE FOR RAIN IS SUNDAY IN THE WEST WITH ANOTHER PACIFIC STORM; HOWEVER, BOUNDARY LAYER MOISTURE WILL PROBABLY BE SCARCE. MONDAY APPEARS DRY BEFORE YET ANOTHER SYSTEM APPROACHES MONDAY NIGHT OR TUESDAY. FCSTID = 9 OKC 39 55 34 62 / 100 20 0 0 HBR 36 56 34 62 / 40 0 0 0 SPS 41 61 36 63 / 40 0 0 0 GAG 30 48 26 60 / 40 20 0 0 PNC 37 52 31 61 / 100 30 0 0 DUA 48 58 35 65 / 100 60 0 0 .OUN... OK...FLOOD WATCH ZONES 007-008-012-013-020 TX...NONE.
In the hours before
Special weather statement, Mar 2, 12:30 PM CST, 2 hours 8 minutes before
OKZ004>048-050>052-TXZ083>090-022030- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CST THU MAR 2 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER PORTIONS OF WESTERN NORTH TEXAS...AND THIS AFTERNOON AND EVENING OVER SOUTHERN OKLAHOMA. THIS MODERATE RISK COVERS THE AREA EAST OF A HOBART TO ARCHER CITY TEXAS LINE...AND SOUTH OF A HOBART...TO SULPHUR...TO ATOKA LINE. SURROUNDING THE MODERATE RISK IS A SLIGHT RISK AREA FOR THIS AFTERNOON AND EVENING FOR ALL AREAS SOUTH OF A WOODWARD TO STILLWATER LINE. DISCUSSION...AN UPPER LEVEL STORM SYSTEM LOCATED OVER WEST TEXAS EARLY THIS AFTERNOON...WILL CONTINUE TO MOVE EAST THROUGH TONIGHT. AT THE SURFACE...A LOW PRESSURE AREA NEAR CHILDRESS...WITH A WARM FRONT EXTENDING SOUTHEAST FROM THE LOW...AND A DRYLINE EXTENDING SOUTH...WILL BE THE FOCUS FOR SEVERE WEATHER THROUGH THE EVENING AS THE LOW MOVES EAST. AS THE UPPER AND LOWER LEVEL STORMS INTERACT WITH INCREASINGLY UNSTABLE AIR...SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN NORTH TEXAS AND OKLAHOMA...ESPECIALLY IN THE MODERATE RISK AREA. WITH STRONG SHEAR PROFILES THROUGHOUT THE ATMOSPHERE...SUPERCELL THUNDERSTORMS WILL BE LIKELY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. HOWEVER...THE THREAT OF TORNADOES WILL EXIST IN THE MODERATE RISK AREA...ESPECIALLY ALONG AND JUST NORTH OF THE WARM FRONT. EMERGENCY MANAGERS AND STORM SPOTTERS...ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON THROUGH THIS EVENING. 11
Local storm report, Mar 2, 1:01 PM CST, 1 hour 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
101 PM CST THU MAR 02 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1258 PM AL[TUS OK .88 INCH HAIL
03/02/00 JACKSON EOC REPORT
JLocal storm report, Mar 2, 2:10 PM CST, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
210 PM CST THU MAR 02 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0129 PM 1 S WINDTHORST TX 1.00 INCH HAIL
03/02/00 ARCHER
0120 PM FRIENDSHIP OK .88 INCH HAIL
03/02/00 JACKSON
0140 PM SNYDER OK 1.00 INCH HAIL
03/02/00 KIOWA
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 12:45 PM CST | Severe Thunderstorm Warning | OUN | Jackson | 30 min |
| Mar 2, 1:08 PM CST | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 47 min |
| Mar 2, 1:50 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 45 min |
| Mar 2, 1:50 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Mar 2, 3:44 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.